Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Lincoln, IL

February 11, 2009Edgar County, Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 11, 2009, 2:02 PM CST for Edgar County, Vermilion County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 2:02 PM CST (20:02 UTC)
Expired
Feb 11, 2009, 2:28 PM CST
In force
26 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Edgar County, IL, Vermilion County, IL

The radar

The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 2:28 PM CSTHAIL 0.25Indianola, ILPEA SIZED HAIL REPORTED AT RIDGE FARM IN VERMILION. TRAILER BLOWN OVER IN INDIANOLA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
719 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 112002
SVRILX
ILC045-183-112045-
/O.NEW.KILX.SV.W.0002.090211T2002Z-090211T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 245 PM CST.

* AT 202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTH OF KANSAS...OR ABOUT 13 MILES WEST
  OF PARIS...AND WAS MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUME...
  CHRISMAN...
  SIDELL...
  RIDGE FARM...
  GEORGETOWN...
  WESTVILLE...

OTHER LOCATIONS IN THIS WARNING INCLUDE...BROCTON AND REDMON.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3951 8796 3968 8797 3989 8787 4013 8755
      3988 8754 3975 8753
TIME...MOT...LOC 2002Z 221DEG 45KT 3964 8788

$$

BARNES
2 follow-up statements
000 
WWUS53 KILX 112017
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
217 PM CST WED FEB 11 2009

ILC045-183-112045-
/O.CON.KILX.SV.W.0002.000000T0000Z-090211T2045Z/
EDGAR-VERMILION-
217 PM CST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHEASTERN VERMILION AND EDGAR COUNTIES...

AT 215 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR METCALF...OR ABOUT 13 MILES NORTH OF
PARIS...MOVING NORTHEAST AT 60 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RIDGE FARM...
  INDIANOLA...
  SCOTTLAND...
  GEORGETOWN...
  WESTVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...EDGAR COUNTY AIRPORT...ISABEL...
SIDELL...REDMON...PALERMO...KANSAS...HUME...EDGAR...CHRISMAN...
BROCTON AND BORTON.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3951 8795 3968 8797 3989 8787 4013 8755
      3988 8754 3975 8753
TIME...MOT...LOC 2017Z 221DEG 45KT 3981 8776

$$

BARNES
000 
WWUS53 KILX 112028
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CST WED FEB 11 2009

ILC045-183-112038-
/O.CAN.KILX.SV.W.0002.000000T0000Z-090211T2045Z/
EDGAR-VERMILION-
228 PM CST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERMILION AND
EDGAR COUNTIES IS CANCELLED...

AT 227 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3951 8795 3968 8797 3989 8787 4013 8755
      3988 8754 3975 8753
TIME...MOT...LOC 2028Z 221DEG 45KT 3991 8764

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:44 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 11, 11:44 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CST WED FEB 11 2009

.DISCUSSION...
ISSUED 1041 AM CST WED FEB 11 2009

LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE NORTHEAST OF SAINT
LOUIS...WITH WARM FRONT STRETCHING E/NE JUST EAST OF THE I-55
CORRIDOR. MUCH OF CENTRAL ILLINOIS IS CURRENTLY IN A TEMPORARY
PRECIP LULL...AS THE MAIN BAND OF RAIN AND THUNDERSTORMS HAS
SHIFTED INTO THE WABASH RIVER VALLEY. MEANWHILE...LARGE AREA OF
RAIN WITH A FEW EMBEDDED THUNDERSTORMS CONTINUES TO ROTATE E/NE
ACROSS MISSOURI IN ASSOCIATION WITH THE MAIN UPPER LOW. HAVE
UPDATED THE GRIDS TO DOWNPLAY THUNDER CHANCES ACROSS THE WESTERN
HALF OF THE KILX CWA...WITH ONLY ISOLATED THUNDER MENTION. FURTHER
EAST AND SOUTH...COULD STILL SEE SCATTERED THUNDERSTORM
DEVELOPMENT FOR THE NEXT FEW HOURS UNTIL THE COLD FRONT FINALLY
SWINGS EAST OF THE REGION BY MID-AFTERNOON. MAIN STORY LATER TODAY
WILL BE THE WINDS...AS WEST TO NORTHWEST WINDS OF BETWEEN 25 AND
35 MPH DEVELOP ON THE BACK SIDE OF THE DEPARTING LOW. MAY SEE GUSTS
AS HIGH AS 45 MPH AT TIMES FROM LATE AFTERNOON INTO THE EARLY
EVENING HOURS.

&&

.AVIATION...
ISSUED 1144 AM CST WED FEB 11 2009

WARM FRONT CONTINUES TO EXTEND ACROSS CENTRAL ILLINOIS...WITH KDEC
AND KCMI IN THE WARM SECTOR AND THE REMAINING TERMINALS ON THE
COLD SIDE OF THE STORM SYSTEM. BOTTOM LINE HAS MEANT LOWEST
CEILINGS OF UNDER 1000FT ACROSS THE WESTERN TAF SITES AND HIGHER
CEILINGS OF BETWEEN 3500 AND 5000FT IN THE WARM AIRMASS AT BOTH
KDEC AND KCMI. THIS TREND WILL CONTINUE FOR THE NEXT COUPLE OF
HOURS BEFORE LOW PRESSURE TRACKS INTO NORTHERN INDIANA AND THE
COLDER AIRMASS AND CORRESPONDING LOWER CEILINGS ARE PULLED FURTHER
EAST THIS AFTERNOON AFTER 21Z. AN AREA OF RAIN CURRENTLY ACROSS
MISSOURI WILL LIFT INTO CENTRAL ILLINOIS AS WELL...WITH RAIN
EXPECTED AT ALL TERMINALS. WILL INCLUDE VCTS AT KSPI...KDEC...AND
KCMI...AS CONVECTION DEVELOPING ALONG AND JUST SOUTH OF THE LOW
TRACK SKIRTS BY JUST TO THE S/SE OVER THE NEXT 2 TO 3 HOURS. WINDS
ARE CURRENTLY FROM THE NORTH ALONG AND WEST OF I-55 AND FROM THE
SOUTH EAST OF I-55. WINDS WILL SWITCH TO NW AND INCREASE MARKEDLY
AFTER 20Z...WITH GUSTS AS HIGH AS 30 TO 35KT AT TIMES. WINDS WILL
GRADUALLY SUBSIDE LATER THIS EVENING AS THE LOW MOVES FURTHER
AWAY. SKIES WILL ALSO BEGIN TO CLEAR FROM WEST TO EAST...WITH 12Z
NAM-WRF RH PROFILES SUGGESTING ALL TAF SITES CLEARED OUT BY 09Z.

BARNES
&&

.PREV DISCUSSION...
ISSUED 308 AM CST WED FEB 11 2009
RAPIDLY DEVELOPING SFC LOW PUSHING PLENTY OF WARM MOIST AIR AND
PRECIP INTO CENTRAL ILLINOIS THIS MORNING. MAIN UPPER LOW STILL
WELL BACK TO THE SW ON SATELLITE IMAGERY...SWIRLING OVER THE
CENTRAL PLAINS. SMALL SECONDARY LOW DEVELOPING IN SERN MO WITH H5
PROFILERS SHOWING A DIRECTIONAL DIVERGENCE AT THAT LEVEL AS WELL
ENHANCING THE THUNDERSTORM DEVELOPMENT IN SERN MO. FIRST ISSUE FOR
THE FORECAST IS THE GENESIS OF THE CURRENT STORM TRACKING THROUGH
CENTRAL ILLINOIS TODAY AND THE WIND AND FLOODING ASSOCIATED...AS
WELL AS AN ENHANCED THREAT FOR SEVERE WEATHER...ESPECIALLY EAST OF
OF INTERSTATE 55. THE NEXT ISSUE WILL BE THE QUICK MOVING WAVE
PUSHING THROUGH THE FA ON FRI NIGHT...PROGGED TO BRING
ACCUMULATING SNOW...ESP ALONG AND NORTH OF INTERSTATE 74. MODEL
PERFORMANCE CONTINUES TO HAVE CONSISTENCY ISSUES AND TONIGHTS PICK
HAS ORBITED BACK TO A GFS/ECMWF BLEND... WITH THE NAM A BIT ON THE
OUTSIDE AGGRESSIVELY AND TOO FAR TO THE NORTH.

SHORT TERM...TODAY AND TONIGHT...
MANY ISSUES FOR TODAYS FORECAST...ALL WRAPPED UP WITH WIND AND
WATER. A LOT OF PRECIP TO FALL OVER THE FORECAST AREA...AHEAD OF
THE SYSTEM AS CENTRAL ILLINOIS COMPLETELY IN A WARM SECTOR THIS
MORNING. SFC LOW TRACKING NEWD WILL KEEP THE FA IN SAID WARM
SECTOR WITH PLENTY OF STRONG SOUTHERLY FLOW KEEPING THE MOISTURE
IN PLACE. ONLY BREAK FROM THAT MIGHT COME IF ENOUGH CONVECTION
RACES OUT AHEAD OF THE SYSTEM TO CUT OFF THE INCREASE IN TEMP AND
MOISTURE... BUT WILL NOT BE ENOUGH TO KEEP THE RAIN FROM ENDING
ALTOGETHER AS THE LIFT INCREASES BASED ON THE RAPIDLY DEEPENING
LOW PRESSURE SYSTEM AS THE UPPER TROF BECOMES MORE NEGATIVELY
TILTED. PRESSURE GRADIENT INCREASING QUICKLY ENOUGH THAT THE
MORNING WINDS WILL EDGE INTO ADVISORY CRITERIA FOR MUCH OF THE
FA... OUT OF THE SOUTH EAST OF INTERSTATE 55...AND NORTH AND
NORTHWESTERLY ALONG AND WEST OF I55...BECOMING MORE WESTERLY
ACROSS THE FA AS THE LOW PULLS THROUGH AND OUT TO THE NE LATE IN
THE AFTERNOON. MOST RAPID DEEPENING LIKELY AFTER 18Z AS THE WIND
FIELD BECOMES ITS STRONGEST AND MOST UNIFORM. AT THIS
POINT...THERE IS AN ADDED THREAT AS THE COLD FRONT TRAILING THE
SYSTEM PUSHES THROUGH THE FA. WHEREAS THE PRESSURE GRADIENT WINDS
ARE MORE THAN ENOUGH TO PUSH CONDITIONS INTO ADVISORY
CRITERIA...ANY ADDED TURBULENCE FROM THE FRONT AND/OR CONVECTION
OF ANY SORT WILL BE ENOUGH TO TRANSFER SOME 50-55KT WINDS DOWN
FROM JUST OFF THE SFC AT 2 TO 3 KFT. WILL NOT TAKE MUCH OF A RAIN
OR THUNDERSTORM TO PUSH SEVERE CRITERIA THROUGH THE FA ON A LARGE
SCALE. TRAVELING IN ANY KIND OF HIGH PROFILE VEHICLE SHOULD BE
DISCOURAGED THIS AFTERNOON ON NORTH/SOUTH OR NORTHEAST/SOUTHWEST
ORIENTED ROADS LIKE I-55.

SOME CONCERN SHOULD BE EXPRESSED FOR SOME FLURRY ACTIVITY LATE IN
THE WAKE OF THE LOW THIS AFTERNOON. BUT THE LOW PRESSURE SYSTEM
SHOULD BE MOVING SO RAPIDLY THAT THIS SHOULD NOT BE MORE THAN A
DUSTING. FORECAST MODELS ARE ALSO KEEPING RELATIVELY WARM WITH
THIS SPRING LIKE SYSTEM...AND CHANCES FOR THE SNOW HAVE BEEN
DROPPING WITH THE TREND OF THE MODELS. HAVE KEPT MENTION OUT OF
THE FORECAST AT THIS POINT AS IT WILL BE BRIEF AND MORE LIKELY TO
BE HANDLED BY SHORT TERM FORECASTS/NOWS.

WINDS WILL KEEP UP QUITE A BIT LONGER THAN THE RAIN...WELL INTO
THE EVENING IN THE EAST...FINALLY DYING DOWN BETWEEN 03 AND 06Z.
OVERNIGHT SHOULD BE DRY AND A BIT BREEZY...BUT BELOW ANY KIND OF
CRITERIA.

LONG TERM...TOMORROW THROUGH SUNDAY...
MUCH QUIETER IN THE MED/LONG RANGE UNTIL LATE FRIDAY NIGHT AS
ANOTHER WAVE PUSHES OUT OF THE WSW. TIMING ISSUES LIKELY FOR THIS
SYSTEM AS IT IS MOVING ALONG A QUASI ZONAL FLOW IN A PATTERN SHIFT
FOR THE MODELS. BUT AT THIS POINT...PLENTY OF MOISTURE IN
COMBINATION WITH A RATHER COLD AIRMASS IS RESULTING IN SOME DECENT
SNOW POSSIBILITIES FOR ALONG AND NORTH OF INTERSTATE 74...AND HPC
IS PUTTING 2 TO 4 INCHES IN THAT NEIGHBORHOOD. BUT WILL
RESTATE...ITS A FAST SYSTEM IN A PATTERN SHIFT AND ADJUSTMENTS TO
THAT FORECAST ARE VERY MUCH LIKELY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ILZ029>031-036>038-
040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Feb 11, 11:53 AM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CST WED FEB 11 2009

ILZ038-042>046-051>057-061>063-066>068-071>073-121200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
1153 AM CST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...WITH
ADDITIONAL RAINFALL OF UP TO 1 INCH EXPECTED. A FEW THUNDERSTORMS
WITH GUSTY WINDS WILL ALSO BE POSSIBLE ALONG AND EAST OF
I-55...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. THE HEAVY
RAINFALL WILL CAUSE RISES ON AREA RIVERS AND STREAMS...AS WELL AS
OTHER FLOOD PRONE AREAS. AS LOW PRESSURE TRACKS ACROSS CENTRAL
ILLINOIS INTO NORTHERN INDIANA THIS AFTERNOON...WEST TO NORTHWEST
WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS
TO AROUND 45 MPH. THIS WILL POSE A DANGER TO HIGH-PROFILE VEHICLES
ON NORTH SOUTH ROADS. THE WINDS WILL DIMINISH BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ029>031-036-037-040-041-047>050-121200-
CASS-FULTON-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-SCOTT-
TAZEWELL-WOODFORD-
1153 AM CST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...WITH
ADDITIONAL RAINFALL OF UP TO 1 INCH EXPECTED. THIS RAIN WILL
CAUSE RISES ON AREA RIVERS AND STREAMS...AS WELL AS OTHER FLOOD
PRONE AREAS. AS LOW PRESSURE TRACKS ACROSS CENTRAL ILLINOIS INTO
NORTHERN INDIANA THIS AFTERNOON...WEST TO NORTHWEST WINDS WILL
INCREASE TO BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS TO AROUND
45 MPH. THIS WILL POSE A DANGER TO HIGH-PROFILE VEHICLES ON
NORTH SOUTH ROADS. THE WINDS WILL DIMINISH BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ027-028-121200-
KNOX-STARK-
1153 AM CST WED FEB 11 2009

...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...WITH
ADDITIONAL RAINFALL OF UP TO 1 INCH EXPECTED. THIS RAIN WILL
CAUSE RISES ON AREA RIVERS AND STREAMS...AS WELL AS OTHER FLOOD
PRONE AREAS. AS LOW PRESSURE TRACKS ACROSS CENTRAL ILLINOIS INTO
NORTHERN INDIANA THIS AFTERNOON...WEST TO NORTHWEST WINDS WILL
INCREASE TO BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Feb 11, 11:04 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       SHUMWAY                 39.18N 88.65W
02/11/2009  M4.00 INCH       EFFINGHAM          IL   MESONET

            SPOTTER REPORT OF 4 INCHES OF RAIN. THE LITTLE WABASH
            RIVER HAS FLOODED ROUTE 33.

&&

GOETSCH
Local storm report, Feb 11, 1:10 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            MATTOON                 39.48N 88.37W
02/11/2009                   COLES              IL   EMERGENCY MNGR

            STREET FLOODING IN MATTOON. SOUTH 9TH ST. AND 33RD ST.
            SEVERAL SMALL CREEKS OUT OF BANKS AND SOME FLOODING OVER
            ROADS.

1200 PM     FLOOD            MARTINSVILLE            39.34N 87.88W
02/11/2009                   CLARK              IL   EMERGENCY MNGR

            REPORTS OF FLOODED ROADS IN MARTINSVILLE AND MARSHALL.

1200 PM     FLOOD            FLORA                   38.67N 88.48W
02/11/2009                   CLAY               IL   EMERGENCY MNGR

            CITY FLOODING IN FLORA AND LOUISVILLE. SOME COUNTY ROADS
            BLOCKED BY HIGH WATER.

1200 PM     FLOOD            ARCOLA                  39.68N 88.30W
02/11/2009                   DOUGLAS            IL   EMERGENCY MNGR

            ISOLATED FLOODING. COUNTY ROAD 1150 EAST JUST SOUTH OF
            ROUTE 133 NEAR ARCOLA HAS WATER COVERING ROADWAY.

1200 PM     FLOOD            EFFINGHAM               39.12N 88.55W
02/11/2009                   EFFINGHAM          IL   EMERGENCY MNGR

            3-4 INCHES OF RAIN HAS FALLEN ACROSS THE COUNTY. LOW
            LYING ROADS COVERED WITH WATER.

1200 PM     FLOOD            NEWTON                  38.99N 88.16W
02/11/2009                   JASPER             IL   EMERGENCY MNGR

            APPLESHED ROAD NW OF NEWTON BLOCKED BY HIGH WATER.
            CULVERT WASHED OUT. IN WHEELER, TWO FAMILIES WERE
            EVACUATED DUE TO HIGH WATER.

1200 PM     FLOOD            LAWRENCEVILLE           38.73N 87.69W
02/11/2009                   LAWRENCE           IL   EMERGENCY MNGR

            SOME ROADS HAVE HIGH WATER, BUT NOT BLOCKED YET.

1200 PM     HEAVY RAIN       CHRISMAN                39.80N 87.67W
02/11/2009  E2.20 INCH       EDGAR              IL   EMERGENCY MNGR

            MEASURED 2.20 INCHES OF RAINFALL HAS FALLEN BETWEEN
            CHRISMAN AND PARIS.

1230 PM     HEAVY RAIN       2 S CHESTNUT            40.04N 89.20W
02/11/2009  M0.77 INCH       LOGAN              IL   MESONET

            SWOP.

1239 PM     HEAVY RAIN       MATTOON                 39.48N 88.37W
02/11/2009  M2.21 INCH       COLES              IL   MESONET

            STORM TOTAL OF 2.21 INCHES. SWOP.

&&

ABECKER
Local storm report, Feb 11, 1:53 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
153 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             OBLONG                  39.00N 87.91W
02/11/2009  M0.75 INCH       CRAWFORD           IL   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER.

&&

ABECKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:42 PM CSTRiver Flood WarningILXPiatt49 hr
Feb 11, 6:15 AM CSTAreal Flood AdvisoryILXClark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more14 hr
Feb 11, 9:52 AM CSTRiver Flood WarningILXVermilion11 hr
Feb 11, 1:54 PM CSTSevere Thunderstorm WarningILXClark, Crawford16 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.